Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 4, NWS Raleigh, NC

April 11, 201213 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Apr 11, 2012, 11:06 AM EDT for 13 counties in North Carolina. It took effect at Apr 12, 2012, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 11:06 AM EDT (15:06 UTC)
In effect from
Apr 12, 2012, 4:00 AM EDT
Expired
Apr 12, 2012, 8:22 AM EDT
In force
4 hr
Issued by
NWS Raleigh, NC

Counties Anson County, NC, Cumberland County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS72 KRAH 111506
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1106 AM EDT WED APR 11 2012

...FREEZE WARNINGS AND FROST ADVISORIES NOW IN AFFECT...

.AN UNSEASONABLY COLD AIR MASS WILL MOVE INTO THE CAROLINAS
TONIGHT...CREATING FREEZING TEMPERATURES IN SOME AREAS AND AREAS
OF FROST MOST EVERYWHERE.

NCZ007>011-021>028-038>041-043-120530-
/O.UPG.KRAH.FZ.A.0001.120412T0400Z-120412T1300Z/
/O.NEW.KRAH.FZ.W.0001.120412T0800Z-120412T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
1106 AM EDT WED APR 11 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...AREAS ALONG AND NORTH OF HIGHWAY 64...INCLUDING THE
  NORTHWEST PIEDMONT... NORTHERN PIEDMONT...AND NORTHERN COASTAL PLAIN.

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER 30S.

* TIMING...FREEZING CONDITIONS WILL OCCUR AFTER 4 AM.

* IMPACTS...FREEZING TEMPERATURES WILL CAUSE DAMAGE TO UNPROTECTED
  VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ042-073>078-083>086-088-089-120530-
/O.UPG.KRAH.FZ.A.0001.120412T0400Z-120412T1300Z/
/O.NEW.KRAH.FR.Y.0004.120412T0800Z-120412T1300Z/
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1106 AM EDT WED APR 11 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE SOUTHERN PIEDMONT...SANDHILLS...AND SOUTHERN
  COASTAL PLAIN.

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE MID TO UPPER
  30S.

* TIMING...FROST IS LIKELY AFTER 4 AM.

* IMPACTS...YOUNG ANNUAL PLANTS OR TROPICAL PLANTS MAY BE DAMAGED
  OR KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
447 
WWUS72 KRAH 120031
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
831 PM EDT WED APR 11 2012

...FREEZING TEMPERATURES AND FROST EXPECTED PRIOR TO SUNRISE
THURSDAY MORNING...

.AN UNSEASONABLY COLD AIR MASS WILL MOVE INTO THE CAROLINAS
OVERNIGHT...RESULTING IN NEAR FREEZING TEMPERATURES AND AREAS OF
FROST EARLY THURSDAY MORNING.

NCZ007>011-021>028-038>041-043-121300-
/O.CON.KRAH.FZ.W.0001.120412T0800Z-120412T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
831 PM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
THURSDAY...

* LOCATION...AREAS ALONG AND NORTH OF HIGHWAY 64 INCLUDING THE
  NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN.

* TEMPERATURES...ARE EXPECTED TO BOTTOM OUT IN THE LOWER 30S.

* TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE BETWEEN 4 AM AND
  SUNRISE.

* IMPACTS...FREEZING TEMPERATURES WILL CAUSE DAMAGE TO ANY
  UNPROTECTED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ042-073>078-083>086-088-089-121300-
/O.CON.KRAH.FR.Y.0004.120412T0800Z-120412T1300Z/
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
831 PM EDT WED APR 11 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
THURSDAY...

* LOCATION...SOUTH OF HIGHWAY 64 INCLUDING THE SOUTHERN PIEDMONT...
  SANDHILLS...AND SOUTHERN COASTAL PLAIN.

* TEMPERATURES...WILL BOTTOM OUT IN THE MID TO UPPER 30S.

* TIMING...FROST WILL BE POSSIBLE BETWEEN 4 AM AND SUNRISE.

* IMPACTS...YOUNG ANNUAL OR TROPICAL PLANTS MAY BE DAMAGED OR
  KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
361 
WWUS72 KRAH 120748
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
348 AM EDT THU APR 12 2012

...FREEZING TEMPERATURES AND FROST EXPECTED PRIOR TO SUNRISE
THIS MORNING...

.AN UNSEASONABLY COLD AIR MASS WILL MOVE INTO THE CAROLINAS
THIS MORNING...RESULTING IN NEAR FREEZING TEMPERATURES AND AREAS
OF FROST EARLY THIS MORNING.

NCZ007>011-021>028-038>041-043-121300-
/O.CON.KRAH.FZ.W.0001.120412T0800Z-120412T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
348 AM EDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATION...AREAS ALONG AND NORTH OF HIGHWAY 64 INCLUDING THE 
  NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN. 

* TEMPERATURES...ARE EXPECTED TO BOTTOM OUT IN THE LOWER 30S.

* TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE BETWEEN 4 AM 
  AND SUNRISE. 

* IMPACTS...FREEZING TEMPERATURES WILL CAUSE DAMAGE TO ANY 
  UNPROTECTED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ042-073>078-083>086-088-089-121300-
/O.CON.KRAH.FR.Y.0004.120412T0800Z-120412T1300Z/
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
348 AM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATION...SOUTH OF HIGHWAY 64 INCLUDING THE SOUTHERN 
  PIEDMONT... SANDHILLS...AND SOUTHERN COASTAL PLAIN. 

* TEMPERATURES...WILL BOTTOM OUT IN THE MID TO UPPER 30S.

* TIMING...FROST WILL BE POSSIBLE BETWEEN 4 AM AND SUNRISE.

* IMPACTS...YOUNG ANNUAL OR TROPICAL PLANTS MAY BE DAMAGED OR 
  KILLED BY FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
192 
WWUS72 KRAH 121222
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
822 AM EDT THU APR 12 2012

...FREEZE WARNING IS CANCELLED...

NCZ007>011-021>028-038>041-043-121330-
/O.CAN.KRAH.FZ.W.0001.000000T0000Z-120412T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
822 AM EDT THU APR 12 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE
WARNING. 

AS OF 815 AM...TEMPERATURES HAVE WARMED TO ABOVE FREEZING ACROSS
ALL OF CENTRAL NORTH CAROLINA...THUS THE FREEZE WARNING FOR THIS
MORNING HAS BEEN CANCELLED.

$$

NCZ042-073>078-083>086-088-089-121330-
/O.CAN.KRAH.FR.Y.0004.000000T0000Z-120412T1300Z/
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
822 AM EDT THU APR 12 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST
ADVISORY. 

AS OF 815 AM...TEMPERATURES HAVE WARMED TO THE UPPER 30S TO LOWER
40S ACROSS THE ADVISORY AREA...THUS THE FROST ADVISORY FOR THIS
MORNING HAS BEEN CANCELLED.

$$


NP

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 11, 10:50 AM EDT, 16 minutes earlier.

Area forecast discussion, Apr 11, 10:50 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1050 AM EDT WED APR 11 2012

.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD SOUTHWARD OVER THE EASTERN UNITED
STATES THROUGH FRIDAY. THE SURFACE HIGH WILL SHIFT EAST OF THE AREA
FRIDAY NIGHT...BRINGING A WARMING TREND THROUGH THE WEEKEND.

&&

.NEAR TERM /TONIGHT/...
AS OF 1045 AM WEDNESDAY...

TEMP TRENDS LOOK GOOD THROUGH THE AFTERNOON. CHANGES WILL BE TO
INCREASE THE SKY COVERAGE ACROSS THE NORTHERN TIER AS THE
REINFORCING SHORT WAVE DIGS THROUGH THE BASE OF EAST COAST TROF.
WILL ALSO ISSUE A FREEZE WATCH FOR THE NORTHERN TIER OVERNIGHT WITH
32 DEGREE TEMPS EXPECTED IN OUTLYING AREAS ONCE WINDS DIMINISH LATE.
A FROST ADVISORY WILL BE ISSUED FOR THE SOUTHERN TIER WHERE TEMPS
ARE LESS LIKELY TO REACH FREEZING...BUT DECOUPLING LATE SHOULD ALLOW
FOR PATCHY FROST.

CENTRAL NC WILL REMAIN UNDER THE INFLUENCE OF THE DEEP VORTEX
OVER THE NORTHEAST US AND THE DRY ENERGETIC NWLY FLOW ALOFT BETWEEN
THE AMPLIFIED THIS VORTEX AND THE EXPANSIVE RIDGE IN PLACE OVER THE
ROCKIES. ARCTIC SURFACE HIGH PRESSURE OVER CENTRAL CANADA WILL BEGIN
TO SINK SLOWLY SOUTHWARD TOWARDS THE AREA.

STRONG CAA IS JUST NOW GETTING UNDERWAY ACROSS THE NORTHWEST...ON
THE HEELS OF THE SOUTHEASTWARD MOVING COLD FRONT. BY
DAYBREAK...LOW-LEVEL THICKNESSES ARE PROGGED TO LEVEL OFF AOA 1305
METERS...A RESOUNDING 40 TO 45 METERS BELOW NORMAL AS THE COLD
FRONT EXITS OFFSHORE. CHILLY MORNING LOWS IN THE UPPER 30S TO LOWER
40S WILL STRUGGLE TO RISE OUT OF THE 50S TODAY. EXPECT TO SEE
AFTERNOON HIGHS RANGE FROM THE MID 50S NORTH TO LOWER 60S SOUTH WITH
A MIX OF SUN AND CLOUDS AS A SECONDARY VORT MAX DROPS SOUTH ACROSS
THE AREA. THESE FORECAST HIGHS COULD BE A TOUCH TOO
WARM...ESPECIALLY ACROSS THE NORTHEAST ZONES...IF THE ALTOSTRATUS
CLOUD DECK ACROSS CENTRAL/SOUTHERN VA PROTRUDES FARTHER SOUTH THAN
EXPECTED. STEEP ADIABATIC LAPSE AND DEEP MIXING WILL RESULT IN
ANOTHER PERIOD OF GUSTY AFTERNOON WINDS...WITH SUSTAINED SPEEDS
10-15 KT AND GUSTS TO AROUND 20 KT.

MAIN HEADLINES FOR THIS FORECAST PACKAGE IS THE THREAT OF FREEZING
TEMPERATURES LATE TONIGHT/EARLY THURSDAY MORNING WITH THE THERMAL
TROUGH AXIS EXTENDING SOUTH INTO THE REGION. USING HISTORICAL
CLIMATE DATA THAT CORRELATES LOW-LEVEL THICKNESS WITH OBSERVED
MIN TEMPERATURES INDICATES THAT THE "SWEET SPOT" OR MOST COMMONLY
OBSERVED TEMPERATURE WITH THE EXPECTED 1000-850 THICKNESS
OF 1310 METERS RANGES BETWEEN 28 TO 33F. SYNOPTICALLY...IT IS NOT
THE BEST SETUP FOR WIDESPREAD FREEZING OR SUB-FREEZING
TEMPERATURES...WITH MODELS STILL SHOWING A DECENT PACKING OF ISOBARS
ACROSS THE AREA...SUGGESTING WE WILL NOT DECOUPLE...AT LEAST FOR A
MAJORITY OF THE FORECAST AREA. CURRENT THINKING IS THAT TEMPERATURES
ACROSS MUCH OF THE CWA WILL BE MOSTLY IN THE 33 TO 36 DEGREE
RANGE...ESPECIALLY IN URBAN AREAS...WITH OUTLYING AREAS(NORTHERN AND
SOUTHERN OUTLYING AREAS ALIKE )STANDING THE BEST CHANCE OF SEE
TEMPERATURES DIPPING DOWN INTO THE UPPER 20S. AS SUCH...WILL
CONTINUE WITH THE FREEZE WATCH FOR ALL OF CENTRAL NC TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 245 AM WEDNESDAY...

DURING THE SHORT TERM PERIOD WE WILL SEE A SLOW EASTWARD PROGRESSION
OF THE HIGH AMPLITUDE BLOCKING PATTERN IN PLACE OVER THE CONUS...
FEATURING A PAIR OF FULL LATITUDE TROUGHS OVER THE WEST AND EAST
COASTS...WITH A HIGH AMPLITUDE RIDGE SANDWICHED IN BETWEEN. IN THE
LOW-LEVELS...ARCTIC HIGH PRESSURE OVER CENTRAL CANADA WILL CONTINUE
TO WORK ITS WAY SOUTH INTO THE REGION...BECOMING CENTERED OVER THE
CAROLINAS BY THURSDAY NIGHT. AS A RESULT WE WILL CONTINUED TO
EXPERIENCE BELOW NORMAL TEMPS...WITH HIGHS EXPECTED TO BE IN THE
LOW/MID 60S ON THURSDAY AND THEN UPPER 60S TO NEAR 70 DEGREES BY
FRIDAY. WITH REGARDS TO OVERNIGHT LOWS...WITH A DRY AIR MASS IN
PLACE AND THE SURFACE HIGH OVER THE REGION (PROVIDING CLEAR SKIES
AND LIGHT WINDS)...GOOD RADIATIONAL COOLING CONDITIONS WILL SET UP
EACH NIGHT...ESPECIALLY THURSDAY NIGHT BEFORE WE SEE SOME SLIGHT AIR
MASS MODERATION. LOWS THURSDAY NIGHT ARE EXPECTED TO FALL INTO THE
MID 30S AREAWIDE...WITH SOME NEAR FREEZING READINGS POSSIBLE IN THE
USUAL COOLER LOCALES. THEREFORE...PATCHY FROST WILL ONCE AGAIN BE
POSSIBLE THURSDAY NIGHT/FRIDAY MORNING. BY FRIDAY NIGHT...WITH A
LIGHT RETURN FLOW EXPECTED...LOWS SHOULD MODERATE INTO THE LOW TO
MID 40S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 245 AM WEDNESDAY...

MID LEVEL RIDGING WILL BUILD OVER THE REGION TO START THE LONG TERM
PERIOD AND THEN BECOME ANCHORED OVER THE SOUTHEAST ATLANTIC THROUGH
AT LEAST EARLY NEXT WEEK. AT THE SAME TIME...THE SURFACE HIGH IS
PROGGED TO FINALLY SHIFT OFFSHORE BY THIS WEEKEND...WITH
SOUTHWESTERLY LOW LEVEL FLOW SETTING UP OVER THE REGION. ALL OF THIS
WILL LEAD TO A WARMING TREND FOR THE AREA...WITH TEMPS RETURNING TO
THE MID/UPPER 70S ON SATURDAY AND THEN WELL INTO THE 80S FOR THE
REMAINDER OF THE FORECAST PERIOD. MODELS CONTINUE TO BE IN GOOD
AGREEMENT WILL PRECIP BEING DRIVEN NORTH AND WEST OF THE REGION
THROUGH EARLY NEXT WEEK DUE TO THE PRESENCE OF THE AFOREMENTIONED
MID LEVEL RIDGE OVER THE AREA. THEREFORE...WILL MAINTAIN A DRY
FORECAST FOR THE ENTIRE PERIOD.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
AS OF 645 AM WEDNESDAY...

VFR CONDITIONS EXPECTED THROUGH THE 24 HOUR TAF PERIOD.

WILL SEE SOME FLAT CU DEVELOPMENT ACROSS THE AREA THIS AFTERNOON...
POTENTIALLY BROKEN AT TIMES...BUT CLOUD BASES SHOULD REMAIN AOA
6KFT. OTHERWISE...WILL SEE ANOTHER AFTERNOON OF BREEZY CONDITIONS
WITH NWLY WINDS OF 10 TO 20KTS RESULTING IN STRONG CROSSWIND FLOW AT
AIRPORTS WITH SW TO NE ORIENTED RUNWAYS. WINDS WILL DIMINISH AFTER
00Z THU.

LOOKING AHEAD:
VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK AND
WEEKEND HIGH PRESSURE BUILDS OVER THE REGION.

&&

.FIRE WEATHER /THIS EVENING AND OVERNIGHT/...
AS OF 145 AM WEDNESDAY...

MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE 25 TO 30 PERCENT
RANGE THIS AFTERNOON WITH ANOTHER DAY OF DEEP VERTICAL MIXING
TO AROUND 750 MB WITH STEEP DRY ADIABATIC LAPSE RATS PRODUCING
NWLY WIND GUSTS BETWEEN 20 TO 25 MPH. WITH THESE FIRE WEATHER
PARAMETERS FALLING JUST SHORT OF RED FLAG CRITERIA...WILL CONTINUE
WITH A SPECIAL WEATHER STATEMENT FOR INCREASED FIRE DANGER FOR ALL
OF CENTRAL NC AS FINE FUEL MOISTURE WILL CONTINUE TO DRY OUT EVEN
FURTHER.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM EDT THURSDAY FOR NCZ042-
073>078-083>086-088-089.
FREEZE WARNING FROM 4 AM TO 9 AM EDT THURSDAY FOR NCZ007>011-
021>028-038>041-043.

&&

SYNOPSIS...CBL
NEAR TERM...MLM
SHORT TERM...CBL/KRR
LONG TERM...KRR
FIRE WEATHER...CBL
AVIATION...MLM
Hazardous weather outlook, Apr 11, 3:39 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
339 AM EDT WED APR 11 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-120745-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
339 AM EDT WED APR 11 2012

...INCREASED FIRE DANGER IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.
   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

COLD HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THE END OF
THE WEEK. THEREFORE...PATCHY FROST WILL BE POSSIBLE THURSDAY
NIGHT/FRIDAY MORNING.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:44 PM EDTSpecial Weather StatementRAHBladen46 min
Apr 10, 9:34 PM EDTSpecial Weather StatementRAHCumberland, Hoke41 min
Apr 11, 11:06 AM EDTFreeze WarningRAHAlamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 12 more21 hr

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.